MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ASCERTA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION ASCERTA; STENT, URETERAL
Model Number M0061456120
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned ascerta ureteral stent was analyzed, and a visual evaluation noted that the stent suture hole was torn.The suture string and the positioner were not returned with the device.The reported event was not confirmed.According to the product analysis, the problem found is an issue that could have been generated by the user or due to the interacting of the device with the suture string; it's important to mention that the suture string was not returned and the device was outside the original pouch.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a ascerta ureteral stent was used during a cystoscopy with stent placement procedure in the ureter, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician was placing the stent over the guidewire, the suture string broke.The broken suture and stent was removed by the use of graspers.Another ascera ureteral stent was opened and succesfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent suture hole torn.

Brand Name
ASCERTA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12409129
Report Number3005099803-2021-04403
Device Sequence Number11807603
Product Code FAD
UDI-Device Identifier08714729802945
UDI-Public08714729802945
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberM0061456120
Device Catalogue Number145-612
Device Lot Number0026756369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1